Alert archive / Arkansas / Wind Advisories in 2014
Wind Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 13, 2014, 9:37 AM CDT for 12 counties in Arkansas; Coahoma County, Tunica County, Mississippi; Dunklin County, Pemiscot County, Missouri. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 9:37 AM CDT (14:37 UTC)
- Expired
- Apr 13, 2014, 6:08 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS74 KMEG 131437 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 937 AM CDT SUN APR 13 2014 ...STRONG SOUTHERLY WINDS EXPECTED OVER ALL OF NORTHEAST ARKANSAS AND PORTIONS OF NORTHWEST MISSISSIPPI THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVER THE GREAT PLAINS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON INCREASING THE PRESSURE GRADIENT OVER THE MID-SOUTH. SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE COMMON THROUGH THIS EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-132245- /O.NEW.KMEG.WI.Y.0011.140413T1437Z-140414T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 937 AM CDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS...25 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING...NOW THROUGH 9PM THIS EVENING. * IMPACTS...UNSECURED OBJECTS WILL BE SUSCEPTIBLE TO BEING BLOWN AWAY. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AC3
2 follow-up statements
586 WWUS74 KMEG 132123 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 423 PM CDT SUN APR 13 2014 ...STRONG SOUTHERLY WINDS EXPECTED OVER ALL OF NORTHEAST ARKANSAS AND PORTIONS OF NORTHWEST MISSISSIPPI THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVER THE GREAT PLAINS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON INCREASING THE PRESSURE GRADIENT OVER THE MID-SOUTH. SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE COMMON THROUGH THIS EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-140200- /O.CON.KMEG.WI.Y.0011.000000T0000Z-140414T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 423 PM CDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...25 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING...NOW THROUGH 9PM THIS EVENING. * IMPACTS...UNSECURED OBJECTS WILL BE SUSCEPTIBLE TO BEING BLOWN AWAY. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. DRIVERS OF VANS...CAMPERS... TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AC3
164 WWUS74 KMEG 132308 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 608 PM CDT SUN APR 13 2014 ...WIND ADVISORY HAS BEEN CANCELLED... .GUSTY SOUTH WINDS HAVE TAPERED OFF ACROSS THE WIND ADVISORY AREA OVER THE LAST TWO HOURS AS CONVECTIVE ACTIVITY STARTS TO DEVELOP. WINDS THIS EVENING AND OVERNIGHT OUTSIDE OF THE EXPECTED SHOWERS AND STORMS WILL REMAIN BELOW ADVISORY CRITERIA. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-140015- /O.CAN.KMEG.WI.Y.0011.000000T0000Z-140414T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 608 PM CDT SUN APR 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:29 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 13, 6:29 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 629 AM CDT SUN APR 13 2014 .DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 429 AM CDT SUN APR 13 2014/ DISCUSSION... EARLY MORNING TEMPERATURES ARE IN THE MIDDLE TO UPPER 60S ACROSS THE MIDSOUTH. CLOUDY SKIES SHOULD KEEP TEMPERATURES FROM FALLING MUCH MORE RESULTING IN MORNING LOWS ONLY A DEGREE OR TWO COOLER THAN THEY ARE RIGHT NOW. THERE WILL BE A FEW BREAKS IN THE CLOUD COVER THIS MORNING...BUT CLOUD COVER WILL INCREASE DURING THE DAY WITH MOSTLY CLOUDY CONDITIONS AREA WIDE FOR MOST OF THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY WEST OF THE MISSISSIPPI RIVER. SOUTHWEST FLOW IS IN PLACE ACROSS THE MIDSOUTH. A SHORTWAVE TROUGH WILL APPROACH WEST ARKANSAS BY SUNSET. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FEATURE AND POSSIBLY TRACK AS FAR EAST AS EASTERN ARKANSAS BEFORE SUNSET. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT. THE STORM PREDICTION CENTER HAS A LARGE PORTION OF THE MIDSOUTH IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY/TONIGHT. THIS AREA INCLUDES LOCATIONS GENERALLY WEST OF A LINE FROM DYERSBURG TO OXFORD. CONDITIONS CONTINUE TO TREND IN A DIRECTION MORE FAVORABLE FOR SEVERE THUNDERSTORMS TONIGHT. GUIDANCE DEW POINTS ARE NOW IN THE LOW TO MIDDLE 60S ENHANCING INSTABILITY TO MORE THAN 1000 J/KG OVERNIGHT WITH 0-6KM SHEAR UP TO 50-55KT AND A MID LEVEL JET OF 70 KTS. DIFFLUENCE IN THE UPPER LEVELS WILL HELP TO VENT STORMS EARLY...BUT DIMINISHES A BIT BY 06Z. BEFORE MIDNIGHT FEEL LIKE THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND WEST OF THE MISSISSIPPI RIVER...WITH THE FOCUS SHIFTING TO NORTH MISSISSIPPI AFTER MIDNIGHT. LARGE HAIL AND DAMAGING WIND LOOK TO BE THE MAIN THREATS. THESE STORMS WILL LIKELY MOVE INTO THE MIDSOUTH RATHER THAN DEVELOP HERE...SO IT SHOULD GIVE US A BIT MORE TIME TO PREPARE AS WE SEE THINGS INITIATE TO OUR WEST. A FAST MOVING COLD FRONT WILL MARK THE END OF THE THUNDERSTORMS LATE TONIGHT INTO EARLY MONDAY MORNING. ADDITIONALLY...WINDS WILL BE STRONG BOTH AHEAD AND BEHIND THE COLD FRONT. IT LOOKS LIKE SPEEDS SHOULD BE JUST BELOW ADVISORY CRITERIA...SUSTAINED BETWEEN 17 AND 22KT...WITH GUSTS OVER 25 KTS. HIGHS TODAY SHOULD APPROACH 80 DEGREES. COOLER CONDITIONS ARE EXPECTED FOR THE BEGINNING OF THE WORK WEEK. HIGH TEMPERATURES MONDAY MAY OCCUR PRIOR TO SUNRISE WITH FALLING OR STEADY TEMPERATURES FOR MUCH OF THE MIDSOUTH DURING THE DAY. TUESDAY MORNING AND ESPECIALLY WEDNESDAY MORNING WE COULD SEE PATCHY FROST ACROSS THE MIDSOUTH AS LOWS DIP INTO THE MID 30S. A FROST ADVISORY WILL LIKELY BE NEEDED WEDNESDAY AREA WIDE AND POSSIBLY TUESDAY FOR PORTIONS OF THE MIDSOUTH. HIGH TEMPERATURES TUESDAY WILL BE WELL BELOW NORMAL...AS MUCH AS 25 DEGREES BELOW NORMAL...IN THE LOW TO MIDDLE 50S. IT SHOULD BE 10 TO 15 DEGREES WARMER WEDNESDAY AS HIGHS REBOUND INTO THE MID 60S. THE WARMING TREND...ALONG WITH DRY CONDITIONS...WILL CONTINUE THURSDAY. FRIDAY STILL LOOKS QUESTIONABLE. THE GFS STILL BRINGS A VIGOROUS NEGATIVELY TILTED LONGWAVE TROUGH ACROSS THE MISSISSIPPI RIVER VALLEY EARLY FRIDAY. THE ECMWF IS LESS BULLISH IN ITS SOLUTION...BUT HAS TRENDED WETTER. WILL MAINTAIN SLIGHT CHANCE POPS FOR NOW...BUT LIKELY TREND WETTER IN UPCOMING UPDATES. SATURDAY SHOULD BE COOLER AND DRY. 30 && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS WILL PERSIST THROUGH THIS EVENING. CEILINGS SHOULD START TO DROP TO IFR LEVELS OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL START TO MOVE THROUGH THE FORECAST AREA THIS EVENING AND CONTINUE TO SPREAD ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. WINDS WILL BE MAINLY FROM THE SOUTH AT 10 TO 20 KNOTS WITH HIGHER GUSTS THROUGHOUT THE FORECAST PERIOD. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 13, 4:39 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 439 AM CDT SUN APR 13 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 439 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THE FOCUS FOR SEVERE STORMS SHOULD SHIFT PRIMARILY INTO NORTH MISSISSIPPI AFTER MIDNIGHT. DAMAGING WIND AND HAIL WILL BE THE PREDOMINANT SEVERE WEATHER THREATS WITH LOCALIZED HEAVY RAINFALL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL TURN COLDER TUESDAY AND WEDNESDAY. MORNING LOWS WILL DIP INTO THE LOW TO MIDDLE 30S. A FROST ADVISORY MAY BE NEEDED TUESDAY MORNING FOR PORTIONS OF THE MIDSOUTH AND WILL LIKELY BE NEEDED AREA WIDE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY NIGHT INTO MONDAY.
Nearby
Wind Advisories in Arkansas, 2014Wind Advisories in Mississippi, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.